Very few data are available to gauge the possible benefits and adverse effects of long-term testosterone supplementation in HIV-infected men. Despite this, and despite concerns about possible risks of testosterone supplementation (eg, cardiovascular events, prostate cancer), testosterone continues to be widely prescribed for both HIV-infected and HIV-uninfected men in the United States.
A critical shortage of practitioners who treat HIV/AIDS patients in the United States is on the horizon, according to research by the American Academy of HIV Medicine (AAHIVM), which warns that more than 32 percent of today’s HIV clinicians will stop providing that care over the next 10 years. Nearly one-third of today’s workforce will retire leaving a shortage unless new practitioners can be encouraged to replace them.
It has been reported that the hepatitis C combination medication ledipasvir/sofosbuvir (LDV/SOF, Harvoni), and in particular the ledipasvir component, may increase tenofovir levels in the body. It also is known from previous investigations that ritonavir-boosted protease inhibitors (PIs) increase serum tenofovir concentrations. Thus, there has been a concern that coadministration of tenofovir with both ledipasvir and a boosted PI may increase the risk of renal toxicity.
Imagine you are sitting down with a dear friend that you haven’t seen in years because he ran away from an unloving, unsupportive home, from a town where he was different, picked on, and knew he could never be safe - at least that is how he felt, - to a place where he would find love, and the supportive family he so dearly wanted. He discloses that he is gay and living with HIV infection. He says not to worry, that it’s ok, and then he says, “There’s more.” You feel your heart beat faster and time suspends.